Doctor insights on:
I'm taking new blood thinner. Eliquis, .Do I have to stop my osteo bi- flex with 5 loxin(boswellia)as it is a natural blood thinner?
Coordinate: Talk to your doctor(s). They put you on the thinner for a reason, and make sure you tell them all your meds. You need to be in a safe range, and interaction and additive affects can occur. ...Read more
I suffer with degenerative disc disease & taking paracetamol. Can I take herbal boswellia/turmeric/tartcherry along side until herbal 'kicks in' ?
Probably: There isn't any good data that suggests that the combination of the herbals/paracetamol should cause problems. Be aware that the paracetamol can probably cause the most problems and that you should adhere closely with recommended dosing guidelines so that you don't damage your liver. ...Read more
Is boswellia a safe and good idea for a 14 yr. Old boy who has had a recent colectomy? My concern is keeping the small intestine healthy!
Not recommended: Sincen we don't know the long terms effects of bosellia, i would not recommend it. ...Read more
Rule out...: Your elevated liver enzymes may be from some other cause (hepatitis, fatty liver, alcohol, hemochromatosis, Wilson's, others) or the 'holistic' remedies you're taking may not be what they're suppposed to be -- it's common for unregulated meds to contain things that are deadly. If you really believe that that frankincense stuff is raising your liver 'zymes, then stop taking it & watch them drop. ...Read more
Learn from this: Please forgive my frankness. You're taking pills that are supposed to be pancreatic enzymes (?!) or Indian frankincense but in fact may be something quite different. Phony herbal meds are an extremely common cause of elevatged liver enzymes and even catastrophic liver failure. I trust the diagnosis is correct and that you'll learn from this experience. ...Read more